# SDR IXXA199588

- Difficulty date: October 14, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N788AL
- Make and model: Doug DC-8-63
- Aircraft serial: 45999
- Engine: Pwa JT3D7
- System (JASC): 7510 · Engine Anti-Icing System
- Part: Ai Duct Seal
- Part number: B650510
- Condition: Blown
- Location: Nr 1 Nose Cowl
- Stage of operation: CR
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM BDL TO SJU - THE UPPER HALF OF THE NR 1 ENGINE OUTBOARD COWL DOOR PEELED OFF, LEAVING ITS LOWER HALF FIRMLY LATCHED IN PLACE ON THE NR 1 ENGINE.  INSPECTION ON THE GROUND IN SJU, REVEALED BLOWN NOSE COWL ANTI-ICE DUCT SEALS, A 3 INCH BY 6 INCH OVAL ACCESS PLATE BLOWN FROM THE AFT BULKHEAD OF THE NOSE COWL, AND PYLON APRON DAMAGE.  SUBMITTER STATES, THE PROBABLE CAUSE OCCURED WHEN THE ENGINE ANTI-ICE WAS APPLIED. THE NOSE COWL ANTI-ICE DUCT SEALS THEN BLEW.  THIS PRESS BLEW THE OUTBOARD COWL DOOR.  THE BLOWN ANTI-ICE DUCT SEALS WERE REPLACED, THE PYLON APRON WAS REPAIRED, AND THE COWLING DOOR WAS REPLACED.  THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
